MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a leakage occurred.While priming the oxygenator, multiple bubbles were observed coming from the venous filter, specifically at the bottom.The oxygenator was immediately replaced with a new capiox fx05.The event occurred pre-treatment; therefore, no patient was involved.The procedure outcome was not reported, and no patient was harmed.
 
Additional Manufacturer Narrative
G4: 510k: k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.(b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Confirmation of the provided video: it was found that the liquid level in the reservoir was approx.30ml, and it was a liquid level above the minimum blood storage volume (15 ml).It was found that air was mixed into the liquid inside the reservoir.It was found that liquid was flowing onto the surface of liquid from the cardiotomy filter side.Visual inspection of the actual device: no anomaly such as breakage was found.The actual device was installed into a circuit consisting of tubes, and the saline solution was circulated.It was circulated at a flow rate of 1.5l/min.As a result, no flowing of air into the liquid from the venous filter was found.Air was intentionally injected into the venous blood inlet port with a syringe while the saline solution was circulating at a flow rate of 1.5l/min.As a result, no flowing of air into the liquid from the venous filter was found.Saline solution was allowed to flow into the cardiotomy filter from the top at a flow rate of 1.5l/min.No air was found in the liquid inside the reservoir.Simulation test: based on the provided video, it was inferred that when the liquid from the cardiotomy filter side flowed onto the surface of liquid, air was generated.Saline solution was allowed to flow into the actual cardiotomy filter at a flow rate of 2l/min or more.As a result, it was found that air was mixed in the liquid inside the reservoir.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no anomaly that could lead to air mixing was found in the actual device.As a possible cause of this case, from the provided video and simulation test result, it was likely that air was generated when the liquid flowed onto the surface of liquid inside the reservoir.However, since the circuit specifications and priming procedures at the time of priming were unknown, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: "the blood flow into the cardiotomy filter should not exceed the rate of 1.5 l/min." "when the level of blood in the reservoir is below the minimum operating level, blood flow at a high flow rate into the cardiotomy filter may generate gaseous micro emboli (gme) which could migrate to the patient." "minimum operating volume in the reservoir is 15 ml.Volume below 15 ml will pull air from the reservoir.Set appropriate blood storage level, relative to venous flow rate, to prevent gaseous emboli passing to patient.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22158708
Report Number9681834-2025-00100
Device Sequence Number18369317
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)271130(10)241203
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number241203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown